MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has also been submitted on importer medwatch #2429304 - 2023 - 00029.The suspect device was returned for evaluation without the clip.A visual inspection on the received condition was performed.The evaluator was unable to test the physical device due to the clip from the distal end on the sheath was missing as the clip was not returned for evaluation.However, the j-hook was noted intact from the distal end side.There was no sign of damages/kinks/dents found with the coil sheath.The slider movement on the handle side that opens and detaches the clips was deemed normal, while at the same time the tube sheath and coil sheath were coiled with no signs of restriction on the slider movement.The yellow joint below the handle area was at the expected location.The user reported problem could not be confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus in behalf of the customer that during an unknown procedure using this single use repositionable clip, the clip did not reopen after grabbing the tissue and caused more gastrointestinal bleeding.The only way to remove it, as reported was to rip it off.The bleeding was stopped using a competitor clip.The procedure was delayed for fifteen (15) minutes.No additional intervention was done other than more hemostasis that was needed.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
Updated: b5 to reflect the additional information received.This report has been submitted on importer medwatch report 2429304-2023-00029-1.
 
Event or Problem Description
Olympus further received information that the device was used for colonoscopy hemostasis.The device was deployed in colon or upper gastrointestinal tract.The patient was not hospitalized, or hospitalization was not extended due to the reported events.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to e2, e3, and d9 for information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus confirmed "deploy prematurely" is reproduced when the clip arm is opened and closed using a method not recommended/included in the instructions for use (performed on lot 24k - 2yk and reproduced at 24k).In addition, the dimensions of the available lots (24k to 2yk) were checked to see if the occurrence of this phenomenon was caused by the dimensions of the parts.The dimensions of the hooks and clip arm related to this phenomenon were within the standard values.However, in 24k, the clearance between the hook and claw varied toward a smaller value compared to other lots."deploy prematurely" is more likely to occur when clearances are smaller.Based on the results of the investigation, an association between adverse events and the device could not be ruled out.It is likely the event occurred when an attempt was made to release the clip by pushing the slider, the convex area of the hook was facing down.Therefore, the hook did not detach under its own weight and the clip did not detach from the product.The hook may then have been released from the hook and the clip released by the time the product was removed from the scope.It is also possible that the slider has been pulled back to some degree and the clip is now ready for release.However, the exact cause could not be determined.The event can be detected and prevented by following the instructions for use which state: "operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.Keep the insertion portion of the instrument that extends from the biopsy valve and the insertion portion of the endoscope as straight as possible.Do not perform clipping with the insertion section being coiled.Otherwise, the force exerted on the control section may not convey to the clip adequately during clipping.This could result in reduced performance, making it impossible to close the clip or detach it from the coil sheath after clipping.Do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.Should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16480032
Report Number9614641-2023-00308
Device Sequence Number16931620
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number25K
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer03/27/2023
09/01/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/26/2023
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown